Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Diazepam,,,,,,,,dazed and confused

mscatmmscat Posts: 22
edited 06/11/2012 - 8:46 AM in Chronic Pain
Hello again :))( u were all so helpful I thought i'd ask for some more advice. I am 20mg of Diazepam a day which does help with the pain when mixed with other drugs. But I am gettting very depressed and feel switched off all the time. My enthuasism has completely gone and I have lost my spark. Nothing really excites me or doing enjoyable things seem exhausting. My poor husband is dealing with me crying most days as I feel so worthless and numb. The doctor said when I have my Epidural injections I will have to go on a dug treatment program to come of Diazepam. What is everyone elses experiences with this drug? Does it switch you off? I feel like I am loosing the old me and I am in a fog. Thanks and hugs to all xxxxxxx


  • if i took 20 mg of diazepam {valium } i would not even kn ow that i had taken it .i need 30 mg just to get in to the dentist! diazepam is a mild sedative /muscle relaxant .you should not be having the problems that you are on a small dose ..go and see you doctor
  • Have app with my GP tomorrow so will ask. I am also being treated for exhaustion so maybe its combination of everything. Hope ur having nice day....apart from the weather some sun wud be nice. Live in Brighton.
  • I was on a very low dose, for a short while. I found it improved my mood, but I felt that it was not enough of a gamble to continue its use. In the end, I dropped it and never bothered to replace it in any way.

    I must admit that my philosophy was to start at very low dosages and allow them to be increased slightly over time, to knock the land out from under the mountain. In this way, I was not dealing with mountains, just small hills and flat ground.

    In the end - I have been left on a relatively low dosage, because I know exactly which medication allows for me to make changes to what I need on daily basis. Some days I need to sledge-hammer the pain back, most days I just move through my day and no one knows except I smile!

  • Sledgehammer the pain!! Oh yes I know what u mean......hit it from all directions. Nerve reactive drugs Narcotic acting drugs Anti inflam's Muscle relaxants!!! Dam its amazing that we aren't as happy as free love 1960's hippies at times!
  • I am unable to have any kind of a high- off of any of these meds.

    Even when I was 400mg of morph a day, I was lucid and still had what I call background pain. I could move well, but ached at times.

    The anesthesiologist that I was chatting with explained that in those people with pain, in some cases, the body sees any endorphins, synthetic morph, Fent, what have you and sends it exactly to where it is needed. This occurs to try to make things better for you and is done by the brain. At the same time, the brain keeps a monitor and shunts stuff as needed as well, so you do not go off the high end of the scale. I have never found a dose that has pushed my above what I could handle and still know that I was "here". My sweetie confirms this to me, because she knows when I do not have my meds. It is then that I have trouble communicating.

    Just my experience
  • its a well know fact that when people like us that are in terrible pain ALL THE TIME DONT GET HIGH from drugs that would put a person without pain in to a pink floyd concert !!its something to do with the pain receptors in our brains using the narcotic to get rid or reduce the pain and not to get high ..i have never been high of my drugs and i take a lot of oxycontin ever day {upto 600mg sometimes } but normally 500 and i take diazepam upto 60mg a day and temazepam 20/40mg at night but still i feel normal in regards to cerebral function .if jo blogs was to take what i take in a day they would die {not my words ..my doctors}.out bodies get used to drugs and we build a tolerance to them .i am a nightmare to anaesthetise or sedate i always have to have the MAX does when ever i have a procedure .i remember the last anesthesiologist on my last operation saying to me ..you should have been asleep about 5 minutes ago! and then when away to find something to put me to sleep i dont know what it was but after what she has already given me it worked very quickly all i remember was the cold up my arm and before they had put it all in i must have been asleep!!
  • Even when I over prescribe my meds on a bad day somedays the pain is unbearable.....even on all this 'pain refief' the pain is always there. Either moderately bearable or oh no not one of these days/weeks again. Thats can be frustrating some people are taking other drugs to overcome side effects from painkiller and still there is no complete relief. Still through chatting to people like yourself I am no longer sticking my head in the sand and gritting my teeth whilst pretending everything is fine. I can actually relate to most people on here its such a comfort and makes me feel less alone. Any advice on how to cope best is appreciated thanks
  • Wow that is a lot of meds!! I think I'd be unconscience. When I took Tramadol I actually did feel 'high' and had huge come downs. When I dont take valium for a day or two I shake sweat and act like a weirdo!! Some people have no choice in what amount of meds they have to take ro cope with pain. If only it took it away completely. I think you amazingly well to be positive and be encouraging to others
  • Also I've only recently been given valium from doctors so maybe it'll take time to get use to it. Ive never been tolerant to drugs. With Zydol I was being sick with migraines. Various drugs do affect me badly esp ones that act on your brain. Even diclofenic I hsve prblems with so maybe I have low tolerence of meds.
  • the Valium either. I only had 5 mg tablets, which I broke in half and they still wiped me out. Some of us are just overly sensitive to that kind of medication.

    3 level spinal fusion, L3/4, L4/5, L5/S1, November 2008. Stiff, but I can walk.
This discussion has been closed.
Sign In or Register to comment.